Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Cymbalta Or Cipralex? Which Has Less Side Effects?


  • Please log in to reply
5 replies to this topic

#1 kashif

kashif

    Just Registered

  • Just Registered
  • 3 posts

Posted 29 June 2009 - 11:04 PM

Please its my humble request to read my long post and please reply me as I am very very depressed right now and have no solution.

I ve been suffering from Depression, Anxiety and Panic attacks from years and took so many medicines. There were period of times when I was perfectly alright but then again my situation relapse.

To cut the story short, my doctor prescribed me Cymbalta 30 mg (Duloxetine) along with Lexotanil (Bromazepam ) and I started to feel better and start behaving like a normal human within a week. I didnt read the side effects of Cymbalta intentionally so that if I read I would feel them. Then I made the big mistake by quiting it myself without the doc's permission.

Now after say about 5 months, this month I had gastro problems ( I am suffering from IBS) I went to Gastro entrologist and he gave me Ciprofloxacin, Zantac, Colofac and flagyl. This stomach upset (Constipation and Diarrhea both) triggered my anxiety and panic attacks. I immediately thought of continuing my medicine which I mentioned before Cymbalta and Lexotanil but on Cymbalta leaflet I read under side effects that it has interactions with so many drugs including Ciproxin (Ciprofloxacin). So I changed my mind and went to my psychaterist, she was about to prescribe the same medication (cymbalta and Lexotonail) but I insist her to change the medicine coz Cymbalta has lots of interactions with others so on my request she prescribed my Cipralex 5mg for one week and then cipralex 10 mg for a month along with Lexotanil 1.5 mg at night.

But since two days I started Cipralex 5 mg I am not feeling well. I am feeling that its not me. Feeling like in dreams. Feeling like starving but when start to eat I feel nausea and feel like vomit. very low energy in my legs. Sleeping problems. short panic attacks wake me up from sleeping and also I am feeling of Diarrhea which always always trigger my depression and panic attacks even when I am normal.

So my question is should I go back to my doctor and switch back to Cymbalta nd Lexotanil combination as these medicines didnt gave me much trouble when I started these.

Please reply in detail as I am very depressed. I am an internet addict but I just logged in to post this message as I am feeling so week to type such long post. I am feeling too much weakness! i am very sensitive at the moment. I am not a Michael Jackson fan but his death news give me a big shock that I start crying when I heard the news.

Please Guys Help me to come out of it.

#2 data

data

    Junior Member

  • Junior Member
  • PipPip
  • 145 posts
  • Location:US

Posted 30 June 2009 - 11:20 AM

I was on Cymbalta 60 mg for nearly two years. Starting and stopping Cymbalta can cause all sorts of unpleasant symptoms. I had some gastrointestinal upset, nausea, and brain fogginess, but nothing as severe as what you are experiencing.

I've never been on Cipralex (Lexapro), though a close friend is on it. My understanding is that starting Lexapro and stopping it is much easier than SNRIs like Cymbalta or Effexor. Unfortunately, Lexapro seems to be more sedating and weight gain inducing than Cymbalta, though I found Cymbalta to be very sedating.

Maybe neither medicine is right for you; talk to your doctor about other antidepressants.

Good luck.

#3 PRT

PRT

    Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,824 posts
  • Location:UK

Posted 30 June 2009 - 03:17 PM

Hi Kashif,

Sorry that you're struggling at the moment.
It's really hard going if you just quit meds cold turkey so I'm not surprised you're feeling bad.

The Cipralex can have pretty strong side effects at first but if you can stick them out, they will disappear and hopefully it will work for you. Nausea at first is common and if you already have a weak stomach then I'm sure the diarrhoea is pretty normal too. The panic attacks are pretty standard at first too. If you really can't cope with the effects then definitely call you doctor, but everything should settle down in 4-6 weeks.

PRT xx
To see a world in a grain of sand
And a heaven in a wild flower,
Hold infinity in the palm of your hand
And eternity in an hour. Posted Image

#4 kashif

kashif

    Just Registered

  • Just Registered
  • 3 posts

Posted 30 June 2009 - 07:29 PM

Thanks a lot both data and PRT for the replies. I am continuing this topic here as today my doctor changed my medicine:

http://www.depressio...ine-t35309.html

Best Regards.

#5 rainbowinthedark

rainbowinthedark

    Just Registered

  • Just Registered
  • 3 posts
  • Gender:Male
  • Location:Embarass, Minnesota,U.S.A.

Posted 18 July 2009 - 05:53 PM

Hi
Hey I feel your pain on coming down from this or any other drug.
Ask yourself if medication is going to magically fix your mind.

What if this magic pill does not work? Will I survive? Hey, I am scared,
will this pill fix everything? Hell No. When they make that pill, I'm stocking up.

The world has made me feel like I am too ill to hug you and say "everything is gonna be allright"

#6 GeorgeV

GeorgeV

    Just Registered

  • Just Registered
  • 2 posts

Posted 31 July 2009 - 08:49 PM

Hi,

I have just had a total failure with cipralex ( escitalopram). It was prescribed for my depression and GAD but it was a total failure! It made my anxiety and panic attacks to go through the roof! I have tried different doses from only 2.5mg up to 15 mg and they were all nusty! I have also bad experience with celexa (citalopram). These drugs i guess are so potent and the most selective for the serotonin treansporter that they either work over time for some people or they just tear you apart , most other people...

Also, cipralex and celexa need the pGp protein to reach your brain and if you are deficient in this protein then preper for a very very nusty and wild ride while on cipralex, basically in simple terms what happens is that you get "poisoned" !

Have you tried starting with low dose Zoloft?

Edited by GeorgeV, 31 July 2009 - 08:52 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users